Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Burning sensation in joints, on medication for BP, history of high blood pressure. High BP cause of joint pain ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
My mother is 76 years old, she has high blood pressure and is on medication. She has been having attacks where she feels her body is burning from the inside out specially in her joints. The doctor believes is due to her high blood pressure but my mother is convinced there is more to these attacks.
Posted Tue, 24 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

Depending how high the blood pressure actually is it could create a number of systemic symptoms which could certainly give the sensation that you have described.

In addition I am sure there are medications which are being given to help with the blood pressure and it is possible that side effects of these medications may be causing some of what she is experiencing.

It would be unusual for elevated blood pressure to cause problems with the joint pain or inflammation. There are some blood tests which can be done to check to see if there is some degree of general information going on. These blood tests include sedimentation rate as well as CRP.

Also if she is used to having a very high blood pressure and now it is lower or more desirable it may take some time for her body to get used to the new blood pressure. Sometimes if an individual is dealing with blood pressure which has been elevated for a significant period of time and the medication is given to bring the blood pressure down to the lower range if you feel very uncomfortable for a number of days or even a couple of weeks.

I suggest that for the time being you continue to monitor her progress. Her doctor may also consider checking her for some degree of inflammation which could be causing some of the joint of discomfort.

Thank you again for submitting your question. I hope you found my response to be helpful. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor